MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305551
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 3089906.D4.Medical device expiration date:unknown.H4.Device manufacture date: 07apr2023.D4.Medical device lot #: 3141942.D4.Medical device expiration date: unknown.H4.Device manufacture date: 26may2023.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 21 of the bd¿ sharps collector lids do not fit.The following was received by the initial reporter injuries or adverse event: no reported issue: i had received the wrong sharps yesterday.The box is the same as my regular but the tops are actually different and don't fit.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 04-oct-2023 h6: investigation summary 21 sample(s) received from customer for further investigation.It was reported by customer that they had received the wrong sharps yesterday.The box is the same as their regular, but the tops are actually different and don't fit was verified.The pictures were sent as evidence of the issue reported as incorrect lids to manufacturer.A device history record review process was made, and the result showed there were no issues reported like incorrect lids during the manufacturing process of the lot numbers reported (3089906 and 3141942) under this complaint.A review of the ncmr¿s was performed; the result showed that non-conformances were reported for the same part number and issue throughout the last twelve months.Based on this investigation, with the information and evidence provided by the customer, it is reported that sharps container #305551 was received with the wrong lid stating that they had received the regular base collector, however, tops are different and do not fit.With the pictures received, we are able to identify the following: ¿ the lid does not correspond to the collector base.¿ we can identify that both products are being manufactured by flex.¿ products are not in their original packaging configuration.¿ customer is reporting two different lot numbers in one package, meaning that material was handled due to partial sales.With lot numbers provided (3089906 and 3141942) it was confirmed that product 305551 was manufactured in machine bd15 and bd26 respectively with subassembly (b)(6) which was manufactured in machine bd07.While incorrect lid ((b)(6)) is manufactured using machines bd12, therefore there is no relation within the process between both part numbers since these processes take place in different bays.Based on the lot numbers provided, item 305517 is confirmed to have been manufactured on may 21, 2023 (3141942) and march 30,2023 (3089906) as per the sample being received, an investigation could be performed, and a root cause could be determined as potential root cause: ¿ process omission (wrong material assortment).¿ material mishandling by distributor at the time to perform sales.Containment action ¿ quality alert was posted to aware all the personnel involved in the manufacturing process of this product.Conclusion based on the information provided, this failure mode could potentially be related to the manufacturing process due to wrong assortment of material, however, additional information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility are required.The current manufacturing process was reviewed, and it was found as capable of detecting mixed material, however, omission error could happen, for this reason, quality alert was posted within the process in order to make aware all the people involved in the manufacturing process of this product.All the complaint information was also captured for tracking and trending purposes.Additionally, this is an isolated issue since there was only one additional complaint received through the last twelve months for the same part number and issue.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document#: (b)(4) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: sharp collectors.Device failure: assembly difficult.
 
Event or Problem Description
No additional information.

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17633651
Report Number2243072-2023-01509
Device Sequence Number7618201
Product Code FMI
UDI-Device Identifier00382903055517
UDI-Public(01)00382903055517
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305551
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/05/2023
Not provided
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/17/2023
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown